Alert archive / Wisconsin / Gale Warnings in 2008

Gale Warning 11, NWS Milwaukee, WI

October 25, 2008

NWS Milwaukee, WI issued this gale warning at Oct 25, 2008, 3:36 AM CDT. It took effect at Oct 26, 2008, 3:18 AM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2008, 3:36 AM CDT (08:36 UTC)
In effect from
Oct 26, 2008, 3:18 AM CDT
Expired
Oct 26, 2008, 9:36 PM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS73 KMKX 250836
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 AM CDT SAT OCT 25 2008

...GALES LIKELY LATE TONIGHT INTO MONDAY...

.OVER THE NEXT FEW DAYS...A VERY DEEP LOW PRESSURE SYSTEM WILL MOVE
ACROSS SOUTHERN CANADA...WHILE A VERY STRONG HIGH PRESSURE SYSTEM
MOVES ACROSS THE CENTRAL PLAINS. THE STEEP PRESSURE GRADIENT
BETWEEN THE TWO WILL GENERATE STRONG WESTERLY WINDS OVER LAKE
MICHIGAN AND USHER IN A MUCH COLDER AIRMASS. ADDITIONALLY...THE
COMBINATION OF THE WARMER LAKE WATERS AND THE COLD AIR MOVING IN
WILL CREATE UNSTABLE ATMOSPHERIC CONDITIONS OVER THE
LAKE...LEADING TO VERY STRONG GUSTY WINDS BEGINNING LATE TONIGHT
AND PERSISTING INTO MONDAY. WEST GALES TO 40 KNOTS ARE EXPECTED ON
SUNDAY. WINDS WILL GRADUALLY WEAKEN BY MONDAY AFTERNOON. 

LMZ643>646-251645-
/O.EXT.KMKX.SC.Y.0080.081025T1800Z-081026T0900Z/
/O.UPG.KMKX.GL.A.0006.081026T1200Z-081027T1800Z/
/O.NEW.KMKX.GL.W.0011.081026T0900Z-081027T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
336 AM CDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM CDT SUNDAY...
...GALE WARNING IN EFFECT FROM 4 AM SUNDAY TO 1 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 1 PM CDT
MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO 4 AM CDT SUNDAY. THE GALE WATCH IS NO LONGER IN
EFFECT. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS
AFTERNOON...THEN VEER WEST AND INCREASE TO 35 KNOT GALES LATE
TONIGHT AND 40 KNOT GALES ON SUNDAY. EXPECT LARGE HAZARDOUS WAVES. A
STORM WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN
FOR LATE TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
000
WHUS73 KMKX 251429
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
929 AM CDT SAT OCT 25 2008

...GALES LATE TONIGHT INTO MONDAY...

.OVER THE NEXT FEW DAYS...A VERY DEEP LOW PRESSURE SYSTEM WILL
MOVE ACROSS SOUTHERN CANADA...WHILE A VERY STRONG HIGH PRESSURE
SYSTEM MOVES ACROSS THE CENTRAL PLAINS. THE STEEP PRESSURE
GRADIENT BETWEEN THE TWO WILL GENERATE STRONG WESTERLY WINDS OVER
LAKE MICHIGAN AND USHER IN A MUCH COLDER AIRMASS. ADDITIONALLY...
THE COMBINATION OF THE WARMER LAKE WATERS AND THE COLD AIR MOVING
IN WILL CREATE UNSTABLE ATMOSPHERIC CONDITIONS OVER THE LAKE...
LEADING TO VERY STRONG GUSTY WINDS BEGINNING LATE TONIGHT AND
PERSISTING INTO MONDAY. WEST GALES TO 40 KNOTS ARE EXPECTED ON
SUNDAY. WINDS WILL GRADUALLY WEAKEN BY MONDAY AFTERNOON.

LMZ643>646-252230-
/O.CON.KMKX.SC.Y.0080.081025T1800Z-081026T0900Z/
/O.CON.KMKX.GL.W.0011.081026T0900Z-081027T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
929 AM CDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 1 PM CDT
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 1 PM CDT
MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 4 AM CDT SUNDAY. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS THIS AFTERNOON...
THEN VEER WEST AND INCREASE TO 35 KNOT GALES LATE TONIGHT AND
40 KNOT GALES ON SUNDAY. EXPECT LARGE HAZARDOUS WAVES JUST OFFSHORE.
A STORM WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN
FOR LATE TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GEHRING
000
WHUS73 KMKX 252023
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT SAT OCT 25 2008

...GALES LATE TONIGHT INTO MONDAY...

.OVER THE NEXT FEW DAYS...A VERY DEEP LOW PRESSURE SYSTEM WILL
MOVE ACROSS SOUTHERN CANADA...WHILE A VERY STRONG HIGH PRESSURE
SYSTEM MOVES ACROSS THE CENTRAL PLAINS. THE STEEP PRESSURE
GRADIENT BETWEEN THE TWO WILL GENERATE STRONG WESTERLY WINDS OVER
LAKE MICHIGAN AND USHER IN A MUCH COLDER AIRMASS. ADDITIONALLY...
THE COMBINATION OF THE WARMER LAKE WATERS AND THE COLD AIR MOVING
IN WILL CREATE UNSTABLE ATMOSPHERIC CONDITIONS OVER THE LAKE...
LEADING TO VERY STRONG GUSTY WINDS BEGINNING LATE TONIGHT AND
PERSISTING INTO MONDAY. WEST GALES TO 40 KNOTS ARE EXPECTED ON
SUNDAY. WINDS WILL GRADUALLY WEAKEN BY MONDAY AFTERNOON.

LMZ643>646-260430-
/O.CON.KMKX.SC.Y.0080.000000T0000Z-081026T0900Z/
/O.CON.KMKX.GL.W.0011.081026T0900Z-081027T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
323 PM CDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 1 PM CDT
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 1 PM CDT
MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
SUNDAY. 

SOUTHWEST WINDS 15 TO 25 KNOTS WILL PREVAIL THIS EVENING AND THEN
VEER WEST AND INCREASE TO 35 KNOT GALES LATE TONIGHT AND SUNDAY.
WIND GUSTS WILL RANGE FROM 40 TO 45 KNOTS. EXPECT LARGE HAZARDOUS
WAVES JUST OFFSHORE. A STORM WARNING IS IN EFFECT FOR THE OPEN
WATERS OF LAKE MICHIGAN FOR LATE TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GEHRING
000
WHUS73 KMKX 260137
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
837 PM CDT SAT OCT 25 2008

...GALES LATE TONIGHT INTO MONDAY...

.OVER THE NEXT FEW DAYS...A VERY DEEP LOW PRESSURE SYSTEM WILL
MOVE ACROSS SOUTHERN CANADA...WHILE A VERY STRONG HIGH PRESSURE
SYSTEM MOVES ACROSS THE CENTRAL PLAINS. THE STEEP PRESSURE
GRADIENT BETWEEN THESE TWO WEATHER SYSTEMS WILL GENERATE STRONG
WESTERLY WINDS OVER LAKE MICHIGAN AND USHER IN A MUCH COLDER
AIRMASS ON SUNDAY. 

ADDITIONALLY...THE COMBINATION OF THE WARMER LAKE WATERS AND THE
COLD AIR MOVING IN WILL CREATE UNSTABLE ATMOSPHERIC CONDITIONS
OVER THE LAKE... LEADING TO VERY STRONG GUSTY WINDS BEGINNING LATE
TONIGHT AND PERSISTING INTO MONDAY. WEST GALES TO 40 KNOTS ARE
EXPECTED ON SUNDAY. WINDS WILL GRADUALLY WEAKEN BY MONDAY
AFTERNOON.

LMZ643>646-260945-
/O.CON.KMKX.SC.Y.0080.000000T0000Z-081026T0900Z/
/O.CON.KMKX.GL.W.0011.081026T0900Z-081027T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
837 PM CDT SAT OCT 25 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 1 PM CDT
MONDAY...

A GALE WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO 1 PM CDT
MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
SUNDAY. 

SOUTHWEST WINDS OF 15 TO 25 KNOTS WILL PREVAIL THROUGH LATE
TONIGHT OVER THE NEAR SHORE WATERS OF LAKE MICHIGAN...AND THEN 
VEER TO THE WEST AND INCREASE TO 35 KNOT GALES VERY LATE TONIGHT
AND CONTINUE THROUGH MONDAY MORNING. WIND GUSTS WILL RANGE FROM 40
TO 45 KNOTS. EXPECT LARGE HAZARDOUS WAVES JUST OFFSHORE. A STORM
WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN FOR LATE
TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MBK
000
WHUS73 KMKX 260837
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 AM CDT SUN OCT 26 2008

...WESTERLY GALES THROUGH MONDAY MORNING...

.A VERY DEEP LOW PRESSURE SYSTEM WILL MOVE NORTH OF LAKE SUPERIOR
TODAY AND TONIGHT...WHILE A VERY STRONG HIGH PRESSURE SYSTEM
MOVES ACROSS THE CENTRAL PLAINS. THE STEEP PRESSURE GRADIENT
BETWEEN THESE TWO WEATHER SYSTEMS WILL GENERATE STRONG WESTERLY
WINDS OVER LAKE MICHIGAN AND USHER IN A MUCH COLDER AIRMASS ON
SUNDAY.

ADDITIONALLY...THE COMBINATION OF THE WARMER LAKE WATERS AND THE
COLD AIR MOVING IN WILL CREATE UNSTABLE ATMOSPHERIC CONDITIONS
OVER THE LAKE...LEADING TO VERY STRONG GUSTY WINDS THAT WILL 
PERSIST INTO MONDAY MORNING. WEST GALES TO 35 KNOTS ARE EXPECTED
TODAY WITH GUSTS REACHING 45 KNOTS AT TIMES. WINDS WILL GRADUALLY
WEAKEN BY MONDAY MORNING.

LMZ643>646-261645-
/O.UPG.KMKX.SC.Y.0080.000000T0000Z-081026T0900Z/
/O.EXT.KMKX.GL.W.0011.081026T0818Z-081027T1400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
337 AM CDT SUN OCT 26 2008

...GALE WARNING NOW IN EFFECT UNTIL 9 AM CDT MONDAY...

A GALE WARNING IS NOW IN EFFECT UNTIL 9 AM CDT MONDAY.

LOOK FOR SUSTAINED WEST GALES OF 35 KNOTS TODAY WITH GUSTS TO 45
KNOTS AT TIMES. EXPECT LARGE HAZARDOUS WAVES JUST OFFSHORE. A
STORM WARNING IS IN EFFECT FOR AREAS BEYOND 5 NAUTICAL MILES FROM
SHORE TODAY. WINDS WILL VEER NORTHWEST AND GRADUALLY SUBSIDE
TONIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

DAVIS
000
WHUS73 KMKX 261510
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1010 AM CDT SUN OCT 26 2008

...WESTERLY GALES THROUGH MONDAY MORNING...

.DEEP LOW PRESSURE SYSTEM WILL MOVE NORTH OF LAKE SUPERIOR THIS
AFTERNOON AND TONIGHT...WHILE A VERY STRONG HIGH PRESSURE SYSTEM
MOVES ACROSS THE CENTRAL PLAINS. THE STEEP PRESSURE GRADIENT
BETWEEN THESE TWO WEATHER SYSTEMS WILL GENERATE STRONG WESTERLY
WINDS OVER LAKE MICHIGAN AND USHER IN A MUCH COLDER AIRMASS.

ADDITIONALLY...THE COMBINATION OF THE WARMER LAKE WATERS AND THE
COLD AIR MOVING IN WILL CREATE UNSTABLE ATMOSPHERIC CONDITIONS
OVER THE LAKE...LEADING TO VERY STRONG GUSTY WINDS THAT WILL
PERSIST INTO MONDAY MORNING. WEST GALES TO 35 KNOTS ARE EXPECTED
TODAY WITH GUSTS REACHING 45 KNOTS. WINDS WILL GRADUALLY WEAKEN
BY MONDAY MORNING.

LMZ643>646-262100-
/O.CON.KMKX.GL.W.0011.000000T0000Z-081027T1400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1010 AM CDT SUN OCT 26 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY. 

LOOK FOR SUSTAINED WEST GALES OF 35 KNOTS THIS AFTERNOON WITH GUSTS
TO 45 KNOTS. EXPECT LARGE HAZARDOUS WAVES JUST OFFSHORE. A STORM
WARNING IS IN EFFECT FOR AREAS BEYOND 5 NAUTICAL MILES FROM SHORE
TODAY. WINDS WILL VEER NORTHWEST AND GRADUALLY SUBSIDE TONIGHT
INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CRAVEN
000
WHUS73 KMKX 262052
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT SUN OCT 26 2008

...WESTERLY GALES THROUGH MONDAY MORNING...

.DEEP LOW PRESSURE SYSTEM WILL MOVE SLOW ACROSS ONTARIO TONIGHT...WHILE
A VERY STRONG HIGH PRESSURE SYSTEM MOVES ACROSS THE CENTRAL
PLAINS. THE STEEP PRESSURE GRADIENT BETWEEN THESE TWO WEATHER
SYSTEMS WILL GENERATE STRONG WESTERLY WINDS OVER LAKE MICHIGAN AND
USHER IN A MUCH COLDER AIRMASS.

ADDITIONALLY...THE COMBINATION OF THE WARMER LAKE WATERS AND THE
COLD AIR MOVING IN WILL CREATE UNSTABLE ATMOSPHERIC CONDITIONS
OVER THE LAKE...LEADING TO VERY STRONG GUSTY WINDS THAT WILL
PERSIST INTO MONDAY MORNING. WEST GALES TO 35 KNOTS ARE EXPECTED
TONIGHT WITH GUSTS REACHING 40 TO 45 KNOTS. HIGHEST WINDS ARE
EXPECTED TOWARD THE ILLINOIS BORDER. WINDS WILL GRADUALLY WEAKEN BY
MONDAY MORNING.

LMZ643>646-270300-
/O.CON.KMKX.GL.W.0011.000000T0000Z-081027T1400Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
351 PM CDT SUN OCT 26 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT MONDAY. 

LOOK FOR SUSTAINED WEST GALES OF 35 KNOTS THIS AFTERNOON WITH
GUSTS OF 40 TO 45 KNOTS. HIGHEST GUSTS ARE EXPECTED FROM MILWAUKEE
HARBOR ON SOUTH. EXPECT LARGE HAZARDOUS WAVES JUST OFFSHORE. A
STORM WARNING IS IN EFFECT FOR AREAS BEYOND 5 NAUTICAL MILES FROM
SHORE TONIGHT. WINDS WILL VEER NORTHWEST AND GRADUALLY SUBSIDE
LATE TONIGHT INTO MONDAY MORNING.

A WIND GUST TO 36 KNOTS WAS RECENTLY REPORTED AT KENOSHA
HARBOR...WITH 40 KNOTS AT THE KENOSHA REGIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

CRAVEN
000
WHUS73 KMKX 270236
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 PM CDT SUN OCT 26 2008

...GUSTY WEST WINDS SLOWLY DIMINISHING...

.WINDS HAVE FALLEN BELOW GALE STRENGTH IN THE NEARSHORE WATERS OF
LAKE MICHIGAN FROM KENOSHA NORTH...THEREFORE THE GALE WARNING HAS
BEEN CANCELLED AND REPLACED WITH A SMALL CRAFT ADVISORY. HOWEVER
WINDS WILL CONTINUE TO GUST TO 30 KNOTS THROUGH MONDAY CREATING
HAZARDOUS CONDITIONS FOR SMALL BOATERS. A GALE WARNING REMAINS IN
EFFECT FOR THE OPEN WATERS OF THE LAKE THROUGH MONDAY MORNING.

LMZ643>646-271045-
/O.CAN.KMKX.GL.W.0011.000000T0000Z-081027T1400Z/
/O.NEW.KMKX.SC.Y.0081.081027T0236Z-081028T0600Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
936 PM CDT SUN OCT 26 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

LOOK FOR SUSTAINED WEST WINDS OF 20 TO 25 KNOTS...WITH GUSTS TO 30
KNOTS TONIGHT...VEERING NORTHWEST AND SLOWLY SUBSIDING TO 15 TO 25
KNOTS MONDAY AFTERNOON. THE GUSTY WINDS WILL PRODUCE HAZARDOUS
WAVES OF 3 TO 6 FEET...WITH THE HIGHER WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Oct 24, 3:34 PM CDT, 12 hours 2 minutes earlier.

Area forecast discussion, Oct 24, 3:34 PM CDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT FRI OCT 24 2008

.SHORT TERM...

UPPER LOW OVER IOWA MOVES NORTHEAST ACROSS NORTHERN
ILLINOIS/WISCONSIN BORDER AREA LATE TONIGHT. SOUTHEAST WISCONSIN
IN THE GOOD CYCLONIC SHEAR ZONE AS SECONDARY VORT MAX PUSHES
TOWARD S LAKE MICHIGAN AREA. MID LEVEL OMEGA BECOMES
STRONG...ESPECIALLY IN THE MID LEVELS. AS A RESULT PRECIP WILL
AGAIN PUSH INTO THE FORECAST AREA...ESPECIALLY SOUTHEAST. EXPECT
MODERATE PRECIP...WITH SOME HEAVIER PRECIPITATION POSSIBILITIES.
HAVE RAISED QPF VALUES UP A BIT.

ON SATURDAY UPPER LOW EJECTS DUE TO APPROACH OF STRONG UPSTREAM JET
MAX. AS UPPER TROUGH EXITS EARLY SATURDAY MORNING PRECIPITATION
WILL END.

SOME CONCERN ON A BAND OF SHOWERS WITH WARM AIR ADVECTION BUT MID
LEVEL SATURATION IS RATHER SHALLOW AND ENOUGH DRY AIR IN LOW
LEVELS TO KEEP MAINLY A VIRGA SITUATION.

RATHER STRONG SHORTWAVE ASSOCIATED WITH STRONG UPPER JET MOVES
ACROSS THE FORECAST AREA SUNDAY AFTERNOON/EARLY EVENING.
WITH STRONGEST COLD AIR ADVECTION IN THE MID LEVELS INITIALLY...STEEP
LOW LEVEL LAPSE RATES AND COLD AIR ADVECTION SHOULD COMBINE TO MIX
DOWN NEARLY 40 KNOT WIND GUSTS AT TIMES...WITH SUSTAINED WEST TO
NORTHWEST WINDS IN THE 18 TO 26 KNOT RANGE. THE 26 KNOT SUSTAINED
WINDS AND THE 40 KNOT GUST VALUES WOULD REACH WIND ADVISORY
CRITERIA. WILL JUST MENTION IN THE HAZARDOUS WEATHER OUTLOOK FOR
NOW...BUT EXPECT WINDS ADVISORIES TO BE NEEDED. STEEP LAPSE RATES
WITH BOUNDARY LAYER WARM ENOUGH FOR RAIN...ALTHOUGH THICKNESS AND
850 MB TEMPS COLD ENOUGH FOR SNOW. NAM AND GFS SOUNDINGS ARE
DRY...WITH ONLY A SHALLOW SATURATION NEAR 5 THSD FT. DO NOT
EXPECT ANY MEASURABLE QPF. SOME FLURRY POTENTIAL SUNDAY NIGHT AS
UPPER TROUGH CARVES OVER THE GREAT LAKES REGION AND RH INCREASES.

.LONG TERM...

COLD UPPER TROUGH OVER THE GREAT LAKES MONDAY...WITH NORTHWEST
FLOW ON BACK SIDE OF TROUGH INTO WEDNESDAY.

A BIT MORE OF A DRY ZONAL FLOW WEDNESDAY NIGHT THROUGH EARLY
FRIDAY.

&&

.AVIATION...

.AVIATION...UPPER LOW OVER CENTRAL IA WILL DRIFT EWD ACROSS FAR NRN
IL TNT AND MOVE EAST OF THE REGION ON SUN. NUMEROUS SHOWERS
CURRENTLY OVER ERN IA WILL BECOME MORE WIDESPREAD AND INTENSIFY
AS IT MOVES INTO SRN WI THIS EVENING. RAINFALL WILL END BTWN
09Z AND 13Z SAT FROM WEST TO EAST ACROSS SRN WI. AREAS OF MVFR CIGS
THIS AFTERNOON WILL TRANSITION TO WIDESPREAD MVFR AND AREAS OF LIFR
CIGS ONCE THE RAIN BEGINS. WIDESPREAD MVFR VSBYS AND AREAS OF IFR
VSBYS ARE ALSO EXPECTED WITH THE MODERATE RAINFALL. ON SAT THE LOW
CIGS AND VSBYS IN THE AM WILL TRANSITION TO VFR CONDITIONS DURING THE
AFTERNOON.

&&

.MARINE...A SCA HAS BEEN ISSUED FROM 20Z SAT UNTIL 12Z SUN. A GALE
WARNING IS IN EFFECT FROM 12Z SUN THROUGH 18Z MON.

A LARGE AND STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SRN CANADA
THIS WEEKEND AND INTO EARLY NEXT WEEK. A STRONG PRESSURE GRADIENT
WILL DEVELOP BEGINNING ON SATURDAY AND NOT SUBSIDE UNTIL LATE ON
MON. COLD AIR FLOWING OVER THE RELATIVELY WARM WATERS OF LAKE MI
WILL CERTAINLY CONTRIBUTE TO VERY GUSTY WINDS. GUSTY SWLY WINDS WILL
DEVELOP OVER THE LAKE SAT AFT AND BECOME GALE FORCE ON SUN WITH THE
PASSAGE OF A STRONG COLD FRONT. THE GALES WILL SUBSIDE BY MON
AFTERNOON. HIGH WAVES WILL BE GENERATED OVER THE NEARSHORE WATERS
SUNDAY AND MONDAY. MUCH WEAKER WINDS AND WAVES ARE EXPECTED BY TUE
AS HIGH PRESSURE APPROACHES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
     LMZ643>646.

&&

SHORT/LONG TERM...06/HENTZ
AVIATION/MARINE...20/GEHRING
Hazardous weather outlook, Oct 24, 9:28 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
928 PM CDT FRI OCT 24 2008

WIZ046-047-051-052-056>060-062>072-260230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
928 PM CDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

GUSTY WEST TO NORTHWEST WINDS BEHIND A STRONG COLD FRONT WILL
APPROACH WIND ADVISORY CRITERIA SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-260230-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
928 PM CDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM CDT SATURDAY UNTIL
7 AM CDT SUNDAY. A GALE WATCH IS THEN IN EFFECT FOR SUNDAY MORNING
THROUGH MONDAY MORNING AS STRONG WEST TO NORTHWEST WINDS BEHIND A
COLD FRONT FREQUENTLY GUST WELL INTO GALE CRITERIA. HIGH WAVES
WILL BE GENERATED JUST OFFSHORE.

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED FOR MONDAY AFTERNOON
THROUGH TUESDAY FOR BRISK NORTHWEST WINDS PRODUCING HIGH WAVES.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:01 PM CDTWind AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more30 hr

Nearby

Gale Warnings in Wisconsin, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.